Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 408, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 28, 2016, 5:54 PM CST for 5 counties in Mississippi. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 28, 2016, 5:54 PM CST (23:54 UTC)
- Expired
- Nov 28, 2016, 6:45 PM CST
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 5:56 PM CST | TSTM WND DMG | 3 Wsw Martin, MS | TREE DOWN ACROSS MAYATT RD. |
| Nov 28, 6:16 PM CST | TSTM WND DMG | 5 Ese Newton, MS | TREES DOWN ON POTTERCHITTO RD AT AIRPORT RD. |
| Nov 28, 6:20 PM CST | HAIL 0.88 | Hickory, MS | REPORTED ON INTERSTATE 20 NEAR HICKORY |
| Nov 28, 6:40 PM CST | TSTM WND DMG | Meridian, MS | MULTIPLE TREES DOWN IN THE CITY OF MERIDIAN ASSOCIATED WITH THUNDERSTORM WINDS. |
| Nov 28, 6:50 PM CST | TSTM WND DMG | Meridian, MS | MULTIPLE TREES DOWN IN THE CITY OF MERIDIAN ASSOCIATED WITH THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 2:49 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837
WUUS54 KJAN 282354
SVRJAN
MSC069-075-099-101-123-290045-
/O.NEW.KJAN.SV.W.0408.161128T2354Z-161129T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CST MON NOV 28 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 645 PM CST
* AT 553 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DE KALB TO NEAR DUFFEE...MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DE KALB AROUND 600 PM CST.
MERIDIAN...COLLINSVILLE...ELECTRIC MILLS AND NELLIEBURG AROUND 605
PM CST.
PRISMATIC AROUND 610 PM CST.
MERIDIAN STATION...DALEVILLE AND BLACKWATER AROUND 615 PM CST.
LAUDERDALE AROUND 620 PM CST.
TAMOLA AND PORTERVILLE AROUND 625 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TUCKER...CHUNKY...HICKORY...SCOOBA...LAKE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.
LAT...LON 3230 8842 3228 8958 3258 8935 3257 8932
3261 8932 3293 8907 3292 8894 3293 8835
TIME...MOT...LOC 2353Z 249DEG 58KT 3273 8870 3244 8901
HAIL...<.75IN
WIND...60MPH
$$
DC2 follow-up statements
799
WWUS54 KJAN 290012
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CST MON NOV 28 2016
MSC123-290022-
/O.CAN.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
SCOTT MS-
612 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.
LAT...LON 3230 8842 3229 8932 3261 8932 3293 8907
3292 8895 3293 8835 3292 8835
TIME...MOT...LOC 0012Z 249DEG 58KT 3284 8837 3255 8868
$$
MSC069-075-099-101-290045-
/O.CON.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
NESHOBA MS-LAUDERDALE MS-NEWTON MS-KEMPER MS-
612 PM CST MON NOV 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NESHOBA...LAUDERDALE...NEWTON AND KEMPER COUNTIES...
AT 612 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF ELECTRIC MILLS TO DALEVILLE...
MOVING EAST AT 65 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
NESHOBA...LAUDERDALE...NEWTON AND KEMPER COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS: TUCKER...CHUNKY...HICKORY AND SCOOBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL AND
EAST CENTRAL MISSISSIPPI.
LAT...LON 3230 8842 3229 8932 3261 8932 3293 8907
3292 8895 3293 8835 3292 8835
TIME...MOT...LOC 0012Z 249DEG 58KT 3284 8837 3255 8868
HAIL...<.75IN
WIND...60MPH
$$
DC663
WWUS54 KJAN 290031
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CST MON NOV 28 2016
MSC099-101-290040-
/O.CAN.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
NESHOBA MS-NEWTON MS-
631 PM CST MON NOV 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NESHOBA AND NEWTON COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3230 8842 3230 8892 3255 8892 3293 8860
3292 8835
TIME...MOT...LOC 0030Z 254DEG 49KT 3241 8887 3233 8887
$$
MSC069-075-290045-
/O.CON.KJAN.SV.W.0408.000000T0000Z-161129T0045Z/
LAUDERDALE MS-KEMPER MS-
631 PM CST MON NOV 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR LAUDERDALE AND KEMPER COUNTIES...
AT 630 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUQUALENA TO MEEHAN...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LAUDERDALE...MERIDIAN...MERIDIAN STATION...MARION...DE KALB...
LIBERTY...BLACKWATER...TAMOLA...ALAMUCHA...PORTERVILLE...KEWANEE...
NELLIEBURG...PRISMATIC...MARTIN...MEEHAN...TOOMSUBA...DALEVILLE...
ELECTRIC MILLS...SUQUALENA AND ZERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3230 8842 3230 8892 3255 8892 3293 8860
3292 8835
TIME...MOT...LOC 0030Z 254DEG 49KT 3241 8887 3233 8887
HAIL...<.75IN
WIND...70MPH
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 28, 3:23 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Nov 28, 3:23 PM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
323 PM CST Mon Nov 28 2016
...SEVERE STORMS EXPECTED THROUGH THIS EVENING AND AGAIN TUESDAY
NIGHT...
.DISCUSSION...
Tonight through Tuesday:
Tornado Watch 502 has been posted for a large chunk of the CWA
through 03Z. So far, things are playing out largely as anticipated,
with one notable exception. A large area of stratiform rain set up
across the Delta this morning significantly inhibiting
destabilization in that area and areas to the north. As a result,
those areas were largely spared, and we have downgraded them to a
limited threat in our graphics/HWO.
Otherwise, a QLCS has developed and now extends from the I-55
corridor southwestward to along the MS River. Strong winds are
occurring along this line and some wind damage has already been
reported across the Delta. This portion of the line will continue
eastward and be through the Golden Triangle by around 6pm. Though we
cannot rule out a mesovortex developing along this portion of the
line in the northern portion of the CWA, the primary threat in that
portion of the watch will be damaging straight line wind gusts.
Mainly south of I-20, scattered supercells have also developed. This
convection has shown more of a propensity to rotate, and will begin
moving into our portions of central Louisiana and south Mississippi
through the late afternoon and early evening hours. Though some
severe threat will persist into the Pine Belt later this evening,
better forcing and wind shear will be pulling away from the area, so
the threat will be somewhat lower in that area as well.
Wind gusts have been impressive through the day today, with gusts of
40-50 mph across the entire area. Strong gradient wind gusts will
continue ahead of the storms through shortly after sunset given the
strong pressure falls across the area.
We'll see a break in the action overnight with perhaps a few showers
lingering along the I-59 corridor. Late tonight into early tomorrow
morning, high-res models have been offering strong indications of
areas of fog developing. This would be more of an advection fog event
as the front remains stalled across the area and warm and moist
advection continues into a rain-cooled airmass. This fog could become
locally dense, but with much of our attention on this afternoon's
storms, I deferred adding this to the HWO or considering an advisory
until we have a better chance to look at things later this evening.
Rain looks to hold off for the first half of the day Tuesday, though
some warm advection showers or storms may begin to develop across the
southern half of the area by the afternoon as the next shortwave
rounds the upper trough over the center of the country. Though it
won't be as windy as it was today, breezy conditions are expected
again tomorrow as the pressure gradient tightens through the day and
a 20 to 30 kt low level jet remains in place over the area. /DL/
Tuesday night through Sunday:
Another round of severe storms is currently expected Tuesday night
into early Wednesday morning. Persistent strong low level flow will
further moisten and destabilize the atmosphere over the region
heading into Tuesday night. This increase in instability, in addition
to sufficient wind shear, a stalled boundary over the eastern half of
the forecast area, and yet another strong cold front rapidly swinging
into and through the area from the west overnight, will result in
severe storms developing across the region, primarily from 7 PM
Tuesday through 8 AM Wednesday.
Confidence is currently greatest that locations along and east of a
Starkville, to Jackson metro, to Meadville line will experience the
best potential for storms producing damaging wind gusts of 60 mph or
greater, quarter-size hail, and tornadoes. Thus, I'll maintain the
current "Elevated" area of severe storms over this area. A
"Limited" threat for severe storms capable of producing damaging
wind gusts and quarter-size hail will exist just west of this line,
excluding a large portion of the Delta region where severe storms
are not expected. This being said, given said increased levels of
both instability, wind shear, and forcing with this system,
confidence is slowly increasing that a strong tornado can't be ruled
out with this setup. While I'll hold off this package, parameters
for such tornado potential will continue to be monitored. If
confidence increases further, an upgrade from "Elevated" to
"Significant" may be needed in the HWO for a portion of the eastern
half of the CWA during this time.
Behind the passage of Wednesday morning's front, rain chances and
clouds will exit east into Alabama as high pressure builds into the
region from the west. This will result in quiet and cool conditions
Thursday into Friday. Rain chances look to increase through the day
Saturday and into Sunday as another system is currently progged to
shift east northeast off the Texas coast and towards the central
gulf coast. /19/
&&
.AVIATION...
18Z TAF discussion:
Conditions continue to deteriorate across the region ahead of an
approaching storm system. Ceilings range from VFR across the east to
MVFR in the NW portion of the area, and they will continue to fall
into this afternoon as a line of storms moves into the area.
Southerly winds ahead of the storms are quite strong, with several
gusts in the 35 to 40 kt range already observed. These gusts will
continue through the remainder of the afternoon until a broken line
of storms arrives, moving west to east across the area. These storms
could be severe with 50 kt gusts and tornadoes possible. The storms
will move east of the area this evening, with no precipitation
expected overnight. However, fog will likely develop closer to
daybreak Tuesday across South MS, with IFR or LIFR conditions
possible around HBG and possibly MEI. Fog should dissipate by mid-
morning. Later in the day, gusty southerly winds will return, with
gusts to around 20 kt possible. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 55 79 55 64 / 100 26 98 30
Meridian 58 81 58 65 / 100 30 100 76
Vicksburg 53 77 50 63 / 53 25 84 13
Hattiesburg 63 80 63 68 / 90 36 100 80
Natchez 56 75 54 64 / 63 35 89 17
Greenville 50 75 48 60 / 21 15 63 10
Greenwood 52 78 49 61 / 56 17 82 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>045-
047>050-053>055-059>062.
Wind Advisory until 7 PM CST this evening for MSZ046-051-052-
056>058-063>066-072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&
DL/19Hazardous weather outlook, Nov 28, 2:24 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CST MON NOV 28 2016 ARZ074-075-LAZ007-MSZ018-292030- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...MOREHOUSE PARISH LOUISIANA AND BOLIVAR COUNTY MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ019-025>039-058-062>066-072>074-292030- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL MISSISSIPPI AND THE PINE BELT IN SOUTHEAST MISSISSIPPI .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH THESE STORMS, BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WINDS...QUARTER SIZED HAIL...AND TORNADOES. LOCATIONS WITH THE GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT. LAZ008-009-015-016-023>026-MSZ040>057-059>061-292030- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS- 224 PM CST MON NOV 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT NON-THUNDERSTORM WINDS THREAT...ELEVATED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WIND GUSTS AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) AHEAD OF THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EVENING, STRONG WINDS WILL OCCUR ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH ARE EXPECTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...PRIMARILY FROM 7 PM TUESDAY THROUGH 8 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WINDS...QUARTER SIZED HAIL...AND TORNADOES. LOCATIONS WITH THE GREATEST POTENTIAL FOR SEEING SEVERE STORMS WILL BE ALONG AND EAST OF A STARKVILLE...TO JACKSON...TO MEADVILLE LINE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REMAINDER OF THIS AFTERNOON THROUGH TONIGHT AND AGAIN TUESDAY NIGHT. DL/19 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 28, 5:31 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 4 SW NEW HOPE 33.41N 88.38W
11/28/2016 LOWNDES MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS SOUTHEAST LOWNDES
COUNTY.
&&
TWLocal storm report, Nov 28, 5:32 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 3 W BELLEFONTAINE 33.65N 89.36W
11/28/2016 WEBSTER MS EMERGENCY MNGR
TREES DOWN ALONG EMBRY RD
&&
COXLocal storm report, Nov 28, 5:46 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 WSW RAYMOND 32.24N 90.48W
11/28/2016 HINDS MS EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF OLD PORT GIBSON ROAD
AND SHORT ROAD.
&&
TWLocal storm report, Nov 28, 5:48 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 1 NE EDWARDS 32.34N 90.60W
11/28/2016 HINDS MS EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF ASKEW FERRY ROAD AND
HWY 22.
&&
TWLocal storm report, Nov 28, 5:51 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 4 NNW UTICA 32.16N 90.66W
11/28/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ALONG TOM CAIN ROAD.
&&
TWLocal storm report, Nov 28, 5:54 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CST MON NOV 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 4 N CLINTON 32.40N 90.33W
11/28/2016 HINDS MS EMERGENCY MNGR
TREES DOWN IN THE BELLEWOOD SUBDIVISION.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 2:03 PM CST | Special Weather Statement | JAN | Grenada, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Nov 28, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sharkey, Sunflower and 1 more | 55 min |
| Nov 28, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 65 min |
| Nov 28, 2:58 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 62 min |
| Nov 28, 3:12 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 63 min |
| Nov 28, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 45 min |
| Nov 28, 3:20 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 17 min |
| Nov 28, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 44 min |
| Nov 28, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 58 min |
| Nov 28, 3:49 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 56 min |
| Nov 28, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 52 min |
| Nov 28, 4:28 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Noxubee, Winston | 47 min |
| Nov 28, 4:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Nov 28, 4:45 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 60 min |
| Nov 28, 4:58 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 47 min |
| Nov 28, 5:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Leake, Neshoba, Newton, Noxubee, Scott and 1 more | 57 min |
| Nov 28, 5:24 PM CST | Tornado Warning | JAN | Noxubee | 39 min |
| Nov 28, 5:27 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.